Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 102, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2004, 5:54 PM CDT for Cimarron County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2004, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 15, 2004, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:55 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 15, 3:55 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 355 PM CDT TUE JUN 15 2004 .DISCUSSION... MAIN CONCERN THIS FORECAST PERIOD IS FRONTAL PASSAGES. MODELS BRING A FRONT DOWN ON WEDNESDAY...GFS HAS TRIED TO SLOW DOWN THE FRONT SLIGHTLY...BUT EXPECT MCS TONIGHT TO HELP ACCELERATE ITS SOUTHWARD MOTION. SHOULD SEE IT ENTER OUR AREA OVERNIGHT INTO TOMORROW MORNING. CONVECTION ALONG THE FRONT SHOULD HELP IT DROP SOUTH OVERNIGHT WEDNESDAY. OUGHT TO SEE SOME CONVECTION ALONG THE FRONT TOMORROW AND THURSDAY AS IT SLIDES SOUTH. ON FRIDAY...LOW DEVELOPS OVER NORTHEAST NEW MEXICO...AS THE EARLIER PROGGED FRIDAY/SATURDAY COLD FRONT HEADS SOUTH. IT SHOULD MAKE A STRONG SOUTHWARD PUSH FRIDAY NIGHT/SATURDAY MORNING...AND OUGHT TO BE IN THE CWA BY SATURDAY MORNING. POSSIBLE CONVERGENCE ALONG THE FRONT COULD HELP GIVE US PRECIP ON SATURDAY...SO RAISED POPS ON SATURDAY TO 30 PERCENT. CONVECTION ALONG IT SHOULD HELP IT PUSH SOUTH OF THE PANHANDLE BY SUNDAY...BUT PRESSURE FALLS OVER NEW MEXICO BACK OUR WINDS SUNDAY EVENING...ALLOWING THE FRONT TO MAKE NORTHWARD MOVEMENT BY MONDAY. KEPT POPS ON MONDAY WITH SUBSTANTIAL MOISTURE RETURN ON SOUTHEAST WINDS. TEMPS BEHIND THE FRONT OUGHT TO COOL DOWN SOME. KEPT TEMPS GENERALLY AS THEY WERE IN THE PREVIOUS PACKAGE...COOLER BEHIND THE FRONT... BUT SOME RECOVERY SOON AFTER. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 65 90 62 85 / 20 20 30 20 BEAVER 64 89 61 84 / 20 30 40 20 BOISE CITY 57 82 54 78 / 20 30 40 20 BORGER 65 89 63 84 / 20 30 30 20 BOYS RANCH 63 88 60 83 / 20 30 30 20 CANYON 65 90 62 84 / 20 20 30 20 CLARENDON 68 91 65 86 / 20 20 30 20 DALHART 62 86 56 82 / 20 30 30 20 GUYMON 63 87 60 82 / 20 30 40 20 HEREFORD 62 90 62 84 / 20 20 30 20 LIPSCOMB 66 89 61 85 / 20 30 30 20 PAMPA 66 89 63 85 / 20 20 30 20 SHAMROCK 69 91 67 86 / 20 20 30 20 WELLINGTON 69 91 68 88 / 10 20 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && KRAMAR
Hazardous weather outlook, Jun 15, 2:59 PM CDT, 2 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 259 PM CDT TUE JUN 15 2004 OKZ001>003-TXZ001>020-160500- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 259 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AS A STRONG COLD FRONT INTERACTS WITH THE INSTABILITY ACROSS THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT. SPOTTER ACTIVATION MAY BE NECESSARY AGAIN WEDNESDAY AFTERNOON AND EVENING. GOEHRING
In the hours before
Special weather statement, Jun 15, 4:41 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 441 PM CDT TUE JUN 15 2004 TXZ011-152300- OLDHAM- 441 PM CDT TUE JUN 15 2004 ...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE NEW MEXICO STATE LINE. LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED. SLATTERY
Special weather statement, Jun 15, 4:43 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE AMARILLO TX 443 PM CDT TUE JUN 15 2004 TXZ011-016-152300- DEAF SMITH-OLDHAM- 443 PM CDT TUE JUN 15 2004 ...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE NEW MEXICO STATE LINE. LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED. SLATTERY
Special weather statement, Jun 15, 5:19 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 519 PM CDT TUE JUN 15 2004 OKZ001-TXZ001-152330- CIMARRON-DALLAM- 519 PM CDT TUE JUN 15 2004 ...STRONG THUNDERSTORMS OVER WESTERN CIMARRON AND DALLAM COUNTIES... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF SOUTHWEST CIMARRON AND FAR NORTHWESTERN DALLAM COUNTIES THROUGH 630 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY OVER RURAL AREAS AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL STRENGTHEN AND APPROACH DALHART AND BOISE CITY LATER THIS EVENINIG. LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED. SLATTERY
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.